Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Side effects of wysolone for children causes nephrotic syndrome. Is it immune suppressant?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
what are the short term and long term side effects of WYSOLONE prescribed for allopathy treatment addressing the root cause ,if not then what is the root cause.?
Posted Thu, 3 May 2012 in Medicines and Side Effects
Answered by Dr. Santosh Kondekar 4 hours later

Thanks for your query.

Nephrotic syndrome is a clinical condition where body or face may be swollen due to some supposed immune mediated damage at microscopic level in kidneys that makes the kidney leaking proteins. Reasons though many are suspected, nothing that is proven may help in treatment except when itis drug or toxin induced.
Wysolone helps in reducing the inflammation at the microscopic level at kidneys and often it is required upto 8 weeks or more. Do not try to change the drugs or stop them without a detailed professional advice.
As there is no better therapy than it, the treatment of supposed disease is more important at times than the side effects, so side effects need to be understood too.
It doesnt mean that wysolone will cure the problem but it does give a major control. Many children may need repeated therapy and a few may have long course and evaluations.
There is no therapy per se addressing root cause, but somewhere it does to some extent.
side effects of steroids:
early: gastritis, vomiting etc
late: after 2-3 weeks- weight gain, if taken more than many weeks.. may affect various body organs including growth affection and may cause serious side effects if the dose is not kept in control as suggested by doctor. A good number of children do get some side effects, but benefit is more life saving than side effects.
Since wysolone is a steroid you may read a lot of literature on side effects in google search, but it doesnt always mean that one may get it at prescribed doses.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor